MAUDE Adverse Event Report: EPIMED INTERNATIONAL INC 20G SPIROL; CATHETER

EPIMED INTERNATIONAL INC 20G SPIROL; CATHETER
Model Number A-EP-029
Medical Device Problem Codes Device Issue (2379); Device Handling Problem (3265)
Health Effect - Clinical Code No Information (3190)
Date of Event 04/16/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon arrival, the catheter was decontaminated per sop-021 (handling biologically contaminated product).After decontamination, the returned devices were examined.The 20g spirol catheter in question was returned fully intact.The catheter was fully inserted into the returned stingray connector to where the catheter's proximal depth mark properly aligned within the connector's shovel portion.A broken tongue depressor was attached with medical tape to the spirol catheter approximately 6" from the catheters proximal end.An orange piece of tape was observed wrapped around the returned stingray connector.Also, a kink was observed in the catheter approximately 16" from the catheters proximal end.After examination, a flow test was conducted using the returned devices and a syringe filled with water.During flow testing, water could be seen expelling from the catheter wall at the location where the abovementioned kink was observed.Next, the kink in the catheter was examined using the ce-180 (ram optical measurement system).During this examination, it was evident that the catheter's internal spring was severely twisted at the location of the kink.What appeared to be a tear in the catheter wall was also observed during this examination.Epimed suspects that the tongue depressor that the account had attached to the catheter using medical tape could have contributed to the reported complaint.Epimed was unable to gather information related to why the tongue depressor was attached to the catheter.Epimed suspects it is possible that the catheter may have become caught on the tongue depressor and subsequently became tangled and/or damaged.However, it is also possible that the catheter became tangled while the patient was moving and/or rolling over the catheter while it was still in situ.Epimed does not recommend any modification of the device(s) by the end-user.Epimed only recommends the use of the device(s) in accordance to the instructions listed in the ifu.Next, the batch history records were reviewed for the lot in question.No abnormalities related to the reported complaint were discovered during review of this lot.The lot passed all applicable inspections and testing.Next, the previous 5 years of complaint history was electronically reviewed for similar complaints; however, no similar complaints were found.Because of this, epimed has deemed this complaint to be isolated.However, epimed will continue to monitor all future similar complaints for tracking and trending purposes.
 
Event or Problem Description
Removed as per protocol, however had been kinked and leaking.

Brand Name
20G SPIROL
Common Device Name
CATHETER
Manufacturer (Section D)
EPIMED INTERNATIONAL INC
141 sal landrio drive
johnstown NY 12095
MDR Report Key7639362
Report Number1316297-2018-00007
Device Sequence Number1529677
Product Code BSO
UDI-Device Identifier00818788021649
UDI-Public00818788021649
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K981329
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date01/30/2023
Device Model NumberA-EP-029
Device Catalogue Number195-1936
Device Lot Number1638558
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/25/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/16/2018
Initial Report FDA Received Date06/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age8 YR